Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 326, NWS Tulsa, OK

July 7, 2004McIntosh County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 7, 2004, 5:54 AM CDT for McIntosh County, Oklahoma. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2004, 5:54 AM CDT (10:54 UTC)
Expired
Jul 7, 2004, 6:45 AM CDT
In force
51 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County McIntosh County, OK

The radar

The Tulsa radar (KINX), 88 km from the middle of the area, began a volume at 10:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 10.9 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2004-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3161 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2004-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3161 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
985 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 071054
SVRTUL
OKC091-071145-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
553 AM CDT WED JUL 7 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCINTOSH COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 645 AM CDT

* AT 553 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11
  MILES WEST OF STIDHAM...MOVING EAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CHECOTAH...
  STIDHAM AND RENTIESVILLE.

HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 60 MPH CAN BE EXPECTED
IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE
STORM HAS PASSED.

LAT...LON 3538 9588 3551 9583 3555 9544 3531 9542
          3531 9598 3537 9598

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:15 AM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Jul 7, 3:15 AM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
315 AM CDT WED JUL 7 2004

WEAK FRONTAL BOUNDARY STRETCHING ACROSS OK SERVING AS FOCUS FOR
SCATTERED THUNDERSTORM DEVELOP THIS MORNING WITH THE GREATEST
CONCENTRATION REMAINING TO OUR WEST IN ASSOCIATION WITH THE BETTER
LOW LEVEL WARM ADVECTION.  BOUNDARY WILL LIKELY LOSE DEFINITION
THROUGHOUT THE DAY AS PRESSURE FALLS TO THE WEST INDUCE BROAD FETCH
OF SOUTHERLY FLOW.  THAT SAID...MODEL SOUNDINGS SHOW LITTLE TO NO
CAP THROUGH EARLY AFTERNOON AND FEEL ENOUGH UNCERTAINTY EXISTS
REGARDING EFFECTS OF DECAYING/RETREATING BOUNDARY TO INTRODUCE LOW
POPS AREAWIDE.  SHOULD THUNDERSTORMS DEVELOP THERE WILL BE ABUNDANT
INSTABILITY...AND ENOUGH SHEAR ON BACKSIDE OF DEPARTING TROUGH TO
PROMOTE WEAK ORGANIZATION AND AN ASSOCIATED SEVERE WEATHER THREAT.
ELEVATED FRONTAL BOUNDARY RESIDES JUST TO OUR NORTH TONIGHT WITH
ANOTHER CONVECTIVE COMPLEX LIKELY TO FORM ACROSS THE CENTRAL PLAINS
TRACKING SOUTHEASTWARD WITHIN BEST FORCING/ELEVATED INSTABILITY
ZONE.  THIS TRACK MAY STAY NORTH OF THE AREA HOWEVER CHANCES ACROSS
FAR NE OK/NW AR ARE WARRANTED...WITH POTENTIAL FOR SEVERE WINDS/HAIL
WITH THIS COMPLEX.  SLIGHTLY BELOW NORMAL FOR HIGHS TODAY AS SURFACE
HIGH SLOW TO DEPART...AND BUMPED OVERNIGHT LOWS UP SLIGHTLY GIVEN
EXPECTED SURFACE GRADIENT AND RESULTANT WIND SPEEDS.

THURSDAY APPEARS TO BE THE STRONGEST ADJUSTMENT TOWARD THE
ANTICIPATED BUILDING UPPER RIDGE...WITH PRECIP CHANCES CONFINED TO
ANY DEPARTING THUNDERSTORM COMPLEX.  WARMING TREND BEGINS AND
RETURNING HIGHER DEWPOINTS WILL YIELD HUMID AFTERNOONS AND WARMER
OVERNIGHT LOWS.

VARIOUS MODELS SUGGEST SOUTHERN PORTION OF DEPARTING MID LEVEL TROUGH TO
PINCH OFF AND RETROGRADE BENEATH BUILDING CENTRAL U.S.
RIDGE...HOWEVER STRENGTH AND TRACK OF THIS FEATURE HIGHLY
UNCERTAIN.  ETA IS FAIRLY AGGRESSIVE AND DROPS LOW LEVEL THICKNESS
VALUES INTO FRIDAY...HOWEVER CHOSE TO SIDE MORE TOWARD THE GFS/UKMET
SOLUTION AND TEMPERED GUIDANCE HIGHS SLIGHTLY OWING TO POTENTIAL
CLOUD COVER.  CONTINUED DRY FORECAST THOUGH ISOLATED AFTERNOON
TERRAIN FAVORING THUNDERSTORMS NOT OUT OF THE QUESTION.

MUCH THE SAME STORY HEADING THROUGH NEXT WEEKEND WITH UPPER RIDGE
FIRMLY IN PLACE WITH UNCERTAINTIES REGARDING REMNANT UPPER LOW BEING
THE ONLY HOPE FOR COOLER TEMPS/PRECIP CHANCES.

PRELIM NUMBERS:

TUL    89   74   91   76 /  20   20   20    5
FSM    89   72   93   73 /  20   20   20    5
MLC    90   73   91   75 /  30   10   10    5
BVO    88   71   91   72 /  20   20   20    5
FYV    84   69   88   69 /  20   30   30    5
BYV    83   69   86   71 /  20   40   30    5
MKO    88   72   90   71 /  20   20   20    5
MIO    86   71   90   73 /  20   30   20    5
F10    90   74   91   74 /  30   10   10    5
HHW    90   74   90   74 /  30   10   10    5

FORECAST ID= 07

.TSA WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
OK...NONE.
Hazardous weather outlook, Jul 7, 5:00 AM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 AM CDT WED JUL 7 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 AM CDT WED JUL 7 2004

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT

A WEAK FRONTAL BOUNDARY STRETCHING ACROSS THE AREA HAS BEEN THE
FOCUS FOR SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT DURING THE
NIGHT.  THE SHOWERS AND THUNDERSTORMS HAVE BEEN OCCURRING GENERALLY
TO THE SOUTH OF A LINE FROM BRISTOW TO FAYETTEVILLE AND HAVE BEEN
MOVING TO THE EAST. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE WITH
THESE THUNDERSTORMS THIS MORNING...BUT NO ORGANIZED SEVERE WEATHER
IS EXPECTED.  THE SHOWERS AND THUNDERSTORMS SHOULD DIMINISH LATER
THIS MORNING.

ADDITIONAL THUNDERSTORM DEVELOPMENT WILL ALSO BE POSSIBLE THIS
AFTERNOON WITH THE REMNANTS OF THE FRONTAL BOUNDARY LINGERING OVER
THE AREA.  INCREASING INSTABILITY BY THIS AFTERNOON WILL LEAD TO THE
POTENTIAL FOR DAMAGING WINDS AND HAIL WITH ANY THUNDERSTORMS THAT
DEVELOP...BUT AGAIN WIDESPREAD ORGANIZED SEVERE WEATHER IS NOT
ANTICIPATED WITH WEAK UNORGANIZED WIND FIELDS OVER THE REGION.

BY LATER TONIGHT ANOTHER COMPLEX OF STORMS IS EXPECTED TO ORGANIZE
NORTH OF THE AREA OVER THE CENTRAL PLAINS AND MOVE TO THE SOUTHEAST.
THE EXACT TRACK OF THE COMPLEX TONIGHT IS STILL UNCERTAIN AT THIS
TIME...BUT THERE IS A POTENTIAL FOR A TRACK THAT WOULD MOVE THE
SYSTEM ACROSS NORTHWEST ARKANSAS AND FAR NORTHEAST OKLAHOMA DURING
THE OVERNIGHT HOURS.  DAMAGING WINDS AND HAIL WILL BE THE MAIN
THREAT FOR SEVERE WEATHER WITH THIS COMPLEX OF STORMS LATER TONIGHT.

SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER GROUPS AND EMERGENCY MANAGEMENT AGENCIES SHOULD CONTINUE TO
MONITOR THE LATEST WEATHER INFORMATION FOR POSSIBLE ACTIVATION
THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
DRIER AND WARMER WEATHER IS EXPECTED TO BUILD OVER THE AREA THROUGH
THE REMAINDER OF THIS WEEK AND INTO EARLY NEXT WEEK AS HIGH PRESSURE
BUILDS OVER THE REGION.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND
GRAPHICAL INFORMATION

In the hours before

Special weather statement, Jul 7, 4:29 AM CDT, 1 hour 25 minutes before
OKZ065-071015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
429 AM CDT WED JUL 7 2004

OKZ065-071015-
OKFUSKEE OK-
429 AM CDT WED JUL 7 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 AM CDT
FOR THE FOLLOWING COUNTY:

IN EAST CENTRAL OKLAHOMA
     OKFUSKEE

AT 429 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
SOUTHWEST OF BEARDEN...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...WELEETKA...BEARDEN...
CLEARVIEW AND PHAROAH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 5:17 AM CDTSevere Thunderstorm WarningTSAOkfuskee, Okmulgee43 min
Jul 7, 6:54 AM CDTSevere Thunderstorm WarningTSALeFlore51 min
Jul 7, 7:43 AM CDTSevere Thunderstorm WarningTSALatimer, LeFlore47 min
Jul 7, 7:54 AM CDTFlash Flood WarningTSALeFlore2 hr
Jul 7, 8:42 AM CDTFlash Flood WarningTSALatimer3 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.